Home | Calendar | Español | Media Room | Shop | Contact Us

Prilosec (side-effects)

My son has been taking Prilosec for roughly two years to treat reflux. Recently, he is displaying extreme agitation and increased self-injurious behavior. Could this be a side effect of the Prilosec? Can you recommend alternatives to Prilosec?

This would be very unlikely to be caused by Prilosec. In fact, it is more likely to be due to too little Prilosec. You could switch to Prevacid. If there was no improvement, a 24-hour pH probe on medicine might demonstrate the correlation of irritability and low pH (too little acid neutralization), which would be a sign to increase the medication. Other things regarding the behavior need to be considered as well.

DP/TK 7-13-10



Ask The Expert Home Page > P > CdLS Expert Entry: Prilosec (side-effects)

Legal Disclaimer:  Please take note that the CdLS Foundation's Ask the Expert service is comprised of volunteer professionals in various areas of focus. Response times may vary and a response is not guaranteed. Answers are not considered a medical, behavioral, or educational consultation. Ask the Expert is not a substitute for the care and attention your child's personal physician, psychologist, educational consultant, or social worker can deliver.